Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 2000, 10:22 AM CDT for Martin County, Midland County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2000, 10:22 AM CDT (15:22 UTC)
- Expired
- May 19, 2000, 11:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 25 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
493 WUUS54 KMAF 191523 SVRMAF TXC317-329-191600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1022 AM CDT FRI MAY 19 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MARTIN COUNTY IN TEXAS NORTHEASTERN MIDLAND COUNTY IN TEXAS * UNTIL 1100 AM CDT * AT 1018 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR GREENWOOD...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... GREENWOOD AND STANTON. HAIL TO THE SIZE OF DIMES OR LARGER AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:24 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 19, 5:24 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...ADDED NPW TO WATCH/WARNING SECTION... NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 524 AM CDT FRI MAY 19 2000 PRESSURE RISES OF A HALF TO 1 1/2MB PER HOUR PUSHING COLD FRONT ACROSS PRESIDIO COUNTY AND THROUGH BIG BEND AT 07Z/19...WITH BOUNDARY NEARLY STALLED NEAR K6R6. SATELLITE IMAGERY INDICATING SHORTWAVE OVER NORTHEAST ARIZONA TRANSLATING SLOWLY SOUTHEAST. INCREASE IN ISENTROPIC UPGLIDE APPARENT ON SATELLITE IMAGERY OVER SOUTHEAST CWA WHERE LOW CLOUDS DEVELOPING AND PRECIPITATION TRYING TO DEVELOP. DECENT UPGLIDE AT 305...310...AND 315K PROGGED TO CONTINUE ON ONE OR MORE OF THESE SURFACES INTO SATURDAY. COPIOUS MOISTURE JUST TO THE SOUTH OF THE FRONTAL BOUNDARY WILL BE DRAWN BACK OVER COOLER AIRMASS AS SHORTWAVE APPROACHES. WILL INCLUDE POPS ACROSS MOST OF CWA AS UPGLIDE AND LIFT ASSOCIATED WITH SHORTWAVE SHOULD BE ENOUGH TO PRODUCE PRECIPITATION MOST AREAS. LOW LEVEL MOISTURE ABOVE MOST MODEL PROJECTIONS ALONG MOUNTAINS...SO WILL ALSO ADD CHANCE THERE FOR TODAY. FURTHER SOUTH...MODELS HINTING AT MCS DEVELOPING OVER PORTIONS OF TEXAS AND NORTHERN MEXICO. ALTHOUGH UPPER FLOW IS NOT EXACTLY DIFFLUENT...WEAK SHORTWAVE...LIFT IN RRQ OF EXITING 250 MB JET...AND AROUND 30 KT LOW LEVEL JET INFLOW MAY BE ENOUGH FOR THIS TO COME ABOUT. THINK BIG BEND AREA WILL BE ON WESTERN FRINGE OF ANY SUCH INITIATION AND WILL INCLUDE SLIGHT CHANCE THERE THIS EVENING... WHILE TERRELL COUNTY IS PROBABLY GOING TO BE ON NORTHERN FRINGE SO WILL DEAL THE SAME THERE. WILL LEAVE SLIGHT CHANCE OF SHRA/TSRA SATURDAY MOST LOCATIONS AS SOUTHEAST FLOW KEEPS MOISTURE OVER AREA AND NEXT WEAK SHORTWAVE PASSES. EXPECTED CLOUD COVER AND LOW LEVEL EAST FLOW SHOULD KEEP TEMPERATURES DOWN MOST LOCATIONS AND WILL DROP MOST AREAS A CAT OR TWO...SOME A LITTLE BIT MORE. WILL USE COMPROMISE OF FWC/FAN TEMPERATURES FOR REST OF SHORT TERM. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 73/59/80/62 3222 LSA 74/54/83/58 2222 E41 76/62/81/64 3222 6R6 80/65/82/65 5322 MRF 83/51/84/53 2111 CNM 80/58/89/60 1211 .MAF... TX...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS OF WEST TEXAS UNTIL 16Z/19...TXZ258. NM...NONE. AKL
In the hours before
Special weather statement, May 19, 5:12 AM CDT, 5 hours 10 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-192100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 512 AM CDT FRI MAY 19 2000 WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO...THE PERMIAN BASIN...AND SOUTHWEST TEXAS TODAY AND TONIGHT. LOW LEVEL MOISTURE HAS RETURNED TO THE AREA IN WAKE OF A COLD FRONT THAT MOVED THROUGH THE AREA THURSDAY. THIS COMBINED WITH APPROACHING UPPER LEVEL ENERGY FROM THE WEST AND AIR LIFTING UP OVER THE FRONTAL BOUNDARY WILL FAVOR THE FORMATION OF THUNDERSTORMS. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY IN THE MORE MOIST AIR SOUTH AND EAST OF A LINE FROM COLORADO CITY...TO ODESSA...TO NEAR FORT STOCKTON. THE MAIN SEVERE WEATHER THREAT WILL BE VERY HEAVY RAIN...GUSTY WINDS...AND LARGE HAIL. STAY TUNED FOR LATER UPDATES. SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:56 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 59 min |
| May 19, 8:25 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 50 min |
| May 19, 11:48 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 42 min |
| May 19, 12:35 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 25 min |
| May 19, 12:38 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 37 min |
| May 19, 12:43 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 47 min |
| May 19, 1:16 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 29 min |
| May 19, 2:06 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.